40 y/o female: I started seeing small spots of white lights yesterday and it is happening again this morning. I see them in front and in my side vision. I also get a little light headed when I see them. They only last for a few minutes and move in all different directions but it almost looks like the falling pieces from fireworks.
My vision past medical history is: only wear reading glasses, diagnosed with retinal migraines in college while losing color vision and then complete vision loss (temporary) after being on a micoroscope for a histology class - lots of hours on the scope, took plaquanil for about 6 months (low dose) but stopped taking it after my liver enzymes were funky, a few spots founds on my retina (told nothing to worry about it) and then hair loss.
Other medical history: G5P2 , +ANA, Raynaud's Syndrome, Anti-Phospholipid Syndrome (hypercoagulative disorder), Angina, GERD, Asthma (new diagnosis this last year), IBS, Vocal Cord Dysfunction, Appendectomy.
Current Meds: baby asprin 1-2/day, claritin, zantac, advir, albuterol inhaler as needed.
Are these floaters that I've read about, or given my history is it a possibility that it is something else?
Your description of the while lights DOES NOT conform with vitreous floaters. A variant of ophthalmic migraine perhaps.. You do need to see an eye physician (ophthalmologist or Eye MD) for a comprehensive medical eye exam and also discuss this with your personal physician.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.